Gederal Pill - HORRIBLE EXPERIENCE - Women's Health

Women's Health

29,101 members3,296 posts

Gederal Pill - HORRIBLE EXPERIENCE

izchlx profile image

I thought I would share my experience on this pill. Omg, it was not a pleasant experience. I was on Gederal for around a year after previously trying two other contraceptive pills and not getting along with them. When I first went on Gederal, I had no bad side effects and for the first few months everything was great and my skin become pretty clear which was amazing. However, after a few more months on Gederal I got thrush and treated it as necessary but that was not the end of it. For almost a year after I was having the worst experience ever. I couldn’t even sit down properly because my vagina would burn and I went to the gyno and drs so many times regarding this situation, but all of the sti tests and thrush, bv etc, tests would come back as negative. They had no idea what it was and told me it was in my head! The inside of my vagina was so sore and red and raw all of the time and my periods burned so badly! I tried everything! I tried changing my underwear, different medicines, creams etc, and nothing worked! I put it down to my pill and low and behold, I came off the pill and then my vagina started going back to normal, gradually! It was a year of hell to be honest, not to mention the horrible emotional effect it had on me. I’m not telling you this to scare you as it is probably incredibly rare and I just had a bad reaction to it but I feel like women’s sexual and reproductive health isn’t taken as seriously as it should be and this is a real problem that can happen, and having everyone imply that it was in my head and making me feel crazy was horrible! I really did question if I was going insane. But no, I believe it was 100% Gederal that resulted in this. Gederal also left me with a very dry vagina and I had to try many oestrogen creams to help it. Nothing worked and once I came off Gederal my vagina went back to how it should be. Since coming off this pill my mental health has been much better but my skin has become horrific! As a result of my acne, that was never this bad before I went on Gederal, I have started a new pill today which I’m hoping I have a better experience with. Please let me know if you have a similar experience as I feel like I’m the only one lol!

4 Replies

I've listened to a few accounts by women who developed pain after starting birth control pills - you're fortunate it went away when you stopped the pill.

I had some side effects when I started the pill, which I still suffered with years after I stopped, and I know "the look" all to well, when they think it's all in your head.

izchlx profile image
izchlx in reply to Cooper27

I still get the burning on my periods to this day but it is a lot milder than before when I was on Gederal and first came off it, so it’s bearable, but it’s ridiculous that these long lasting side effects aren’t taken seriously and that we are made to feel like it’s in our heads. If you don’t mind me asking, what side effects did you/ do you suffer from?

Cooper27 profile image
Cooper27 in reply to izchlx

Have you tried swapping the products you use? You might have become sensitive to the perfumes/bleaches they use on regular products, so swapping to organic cotton or reusable products might help.

izchlx profile image
izchlx in reply to Cooper27

Honestly I’ve tried pretty much everything. It’s a lot lot better than it was but I just can’t wear tight clothing like jeans anymore otherwise it’ll become irritated again. Hopefully one day it’ll go away, I think it’s just become extra sensitive now.

You may also like...